Alert archive / Kansas / Areal Flood Warnings in 2016
Areal Flood Warning 95, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at Aug 6, 2016, 10:08 AM CDT for Allen County, Neosho County, Kansas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2016, 10:08 AM CDT (15:08 UTC)
- Expired
- Aug 6, 2016, 6:03 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen County, KS, Neosho County, KS
The radar
The Pleasant Hill radar (KEAX), 151 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.1 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Aug 6, 6:05 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 6, 6:05 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Wichita KS 605 AM CDT SAT AUG 6 2016 .SHORT TERM...(Today through Monday night) Issued at 253 AM CDT Sat Aug 6 2016 The mid/upper ridge remains firmly in place across the Southern Plains while the Forecast Area remains on the southern fringe of the prevailing westerlies. A couple of clusters of storms developed north of the sfc front which was draped across northern OK early this morning. Storms will likely linger through at least the morning hours across southern KS resulting in limited insolation and another day of below normal temperatures across much of the area. The column remains moist with PWATs greater than 2" and layer warm cloud depths exceeding 4000 meters which should support efficient rain production. The sfc front is progged to remain south of the area this afternoon and we should see a break in the precipitation as we remain within a stable post-frontal regime during the afternoon hours. Deep moist convection developing over the Central High Plains late this afternoon and evening may move into central KS this evening and tonight and there is some concern that nocturnal storms could propagate SSE in the instability axis toward south central KS with with continued mid-lvl WAA/moisture transport and raised pops slightly across the area. Sunday...The effective front is progged to lift north into southern KS on Sunday. This warm frontal segment may provide a focus for deep moist convection across south central KS on Sunday afternoon and evening while other storms may develop along the I-70 corridor. Temperatures will begin to rise, returning to more seasonable values in the low to mid 90s over southern KS while highs remain well below normal across central KS. Monday...showers may linger into the morning hours again on Monday but much of the afternoon should see dry weather conditions. There remains uncertainty in where the frontal boundary will reside and maintained low pops Mon night across southern KS. .LONG TERM...(Tuesday through Friday) Issued at 253 AM CDT Sat Aug 6 2016 Hot and humid conditions will persist into much of next week before a shortwave trough helps to break down the mid/upper ridge late in the week and into the weekend. Maintained low pops through much of the period as more subtle shortwave troughs impact the area but higher probabilities for precipitation may arrive toward the end of the week as another cold front approaches. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 600 AM CDT Sat Aug 6 2016 Main concerns: Low clouds and storm potential both this morning, and again late tonight. Complex of thunderstorms will continue to push eastward across south-central/southeast KS through mid morning before diminishing, as moisture transport weakens. TEMPO TSRA groups will be used at ICT and CNU. Other isolated showers possible in central Kansas. MVFR/IFR stratus will persist this morning generally to the south of Interstate 70, with the lowest ceilings at HUT, ICT and CNU. Another complex of storms should develop over the high plains of western Kansas this evening, before translating east-northeastward overnight. Highest storm chances will target the RSL, SLN and GBD Terminals, with lesser chances further south/southeast. Low stratus is progged generally along/west of I-135 corridor late tonight in moist upslope flow regime. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 84 71 90 72 / 50 40 40 60 Hutchinson 84 69 89 70 / 30 50 40 60 Newton 80 69 85 71 / 30 40 30 60 ElDorado 82 69 86 71 / 40 30 30 60 Winfield-KWLD 84 72 92 73 / 80 20 40 40 Russell 79 66 82 67 / 30 70 30 50 Great Bend 80 68 84 68 / 30 60 30 40 Salina 83 68 85 69 / 30 70 40 60 McPherson 83 68 88 70 / 30 60 40 60 Coffeyville 84 72 93 73 / 80 20 30 40 Chanute 81 69 87 72 / 60 30 30 40 Iola 83 69 86 71 / 40 30 30 40 Parsons-KPPF 83 71 89 73 / 80 20 30 40 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...JMC
Hazardous weather outlook, Aug 6, 4:18 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 418 AM CDT SAT AUG 6 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-070930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 418 AM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT CLUSTERS OF THUNDERSTORMS WILL AFFECT SOUTH CENTRAL AND SOUTHEAST KANSAS THIS MORNING. THE STRONGEST STORMS WILL BE CAPABLE OF LOCALLY INTENSE RAINFALL RATES, PONDING OF WATER, AND GUSTY WINDS. STORMS MAY DRIFT EAST AND SOUTHEAST OUT OF WESTERN KANSAS ACROSS THE AREA LATE TONIGHT. A FEW STRONG STORMS WITH HEAVY RAIN AND WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE...ESPECIALLY ACROSS CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK ACROSS MUCH OF THE AREA. A FEW STRONG STORMS WITH HEAVY RAIN WILL REMAIN POSSIBLE. ISOLATED STORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF NEXT WEEK. HEAT INDICES WILL ALSO HOVER NEAR THE CENTURY MARK ACROSS MUCH OF THE AREA DURING THE AFTERNOON HOURS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Aug 6, 6:10 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 610 AM CDT SAT AUG 6 2016 KSZ067-082-083-091-092-061215- SEDGWICK KS-HARPER KS-KINGMAN KS-SUMNER KS-RENO KS- 610 AM CDT SAT AUG 6 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... EASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS... EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS... SUMNER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 715 AM CDT * AT 607 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS WITH INTENSE RAINFALL RATES ALONG A LINE EXTENDING FROM NEAR GARDEN PLAIN TO 10 MILES WEST OF CALDWELL...AND MOVING EAST AT 20 MPH. BRIEF TORRENTIAL RAINFALL AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... WICHITA...DERBY...ANDOVER...HAYSVILLE...WELLINGTON...PARK CITY... BEL AIRE...MULVANE...GODDARD...ROSE HILL...MAIZE...CLEARWATER... CHENEY...BELLE PLAINE...COLWICH...CONWAY SPRINGS...CALDWELL... OXFORD...GARDEN PLAIN AND DOWNTOWN WICHITA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3700 9795 3779 9782 3779 9715 3700 9715 TIME...MOT...LOC 1109Z 255DEG 28KT 3771 9770 3703 9780 CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:52 AM CDT | Special Weather Statement | ICT | Sumner | 38 min |
| Aug 6, 2:42 AM CDT | Special Weather Statement | ICT | Sumner | 63 min |
| Aug 6, 3:43 AM CDT | Special Weather Statement | ICT | Sumner | 62 min |
| Aug 6, 3:56 AM CDT | Areal Flood Warning | ICT | Sumner | 8 hr |
| Aug 6, 6:10 AM CDT | Special Weather Statement | ICT | Sedgwick, Sumner | 65 min |
| Aug 6, 6:40 AM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 5 hr |
| Aug 6, 6:51 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 37 min |
Nearby
Areal Flood Warnings in Kansas, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.